Friday, December 19, 2008

"I Love the Whole World"

Yesterday, in my pdoc appt we discussed my going off my medication and trying to get a clearer view of what is/is not, or if anything is helping me; my starting from a blank slate. I am not certain my medications are helping me, though I do seem to have "manageable moods" more often than before, but maybe that is therapy, and teaching, and creating art, and developing friendships etc.

Dr. X said it was not clear to him that the medications were helping me. He also expressed "dismay"that I had increased my Valium, rather than decrease it as discussed. He said it is a worrisome trend. I said "dismay" in brackets, because he never lets it show if he is disappointed. The dismay aspect comes from how I felt he felt about my misstep.

I am terrified of discontinuing, or lowering my Valium. I always get so stressed out, stop sleeping, become miss crankypants from hell. Rather than express all that fear I make the excuse, "but it seem like Valium IS the only medication that helps me."

Last night I decided "fuck it" I am going of the Valium fast and I will deal with the sleeplessness, anxiety and irritability. The faster I get off it, the faster I will get over the withdraw effects.

Dr. X and I decided to have me go off the Mood Stabilizer I am on. I haven't had a joyous day in a long time, and my good moods are so good they outshine the happiest person out there in terms of radiance and pure energy, without the bad consequences of mania/hypomania. I feel like life and all its glory exudes and radiates energy through me.

I was watching the Discovery Channel last night and they have the best advertisement I have ever seen....this is me when I feel good:

I want ME back.

Last night I lowered my Tegretol from 1000 to 800mgs (as per Dr X's instructions)...but I also lowered my Valium from 20mgs to 15 and will lower to 10 tonight. Life is too short and there is too much to experience to be the way I am.

8 comments:

Handsome B. Wonderful said...

That's how I feel on my really good days too. I'd love to get rid of some of my meds but I know that they all work and each provide a necessary function.

Good luck with getting of the meds you're going off of. I hope that you can live with less of them. No need to take meds if you don't have to but be careful..I know you will.

HUGS!!!

Border Life said...

Starting with a blank slate. That sounds so refreshing.

I hear your fear, anxiety is tough on the mind and body.

Thanks for that Discovery channel post, what a well done spot!

Can we get ourselves back? I was going to reference Heraclitus and rivers... or The Pretenders! I find myself mourning for the old me, but I also know I've been pretty dysthmic with MDE my whole life. I can be glittery and sparkly and happy, with a quick wit and a quick smile. Sometimes genuine, sometimes an affected social mask. At any rate.. I have some...identity with the depressed side, a deep empathy for suffering, a cultivated awareness and with accompanying call to action on world issues, a love of literature and arts...yet the painful part is so horribly painful. I know I don't want that. But what's the "me" that I seek to go back to? Life is short, I wish I had a George Emersonian exuberance. Is it possible to accept the "higher" highs and "lower" lows and have a life worth living? I'm not so sure my MDEs will go away... So I'm banking on on it! After I finish my round of DBT, I'm going to do an ACT workbook with my tdoc...

Aqua said...

HBW: Awe... those good days. I too think I need medication, but right now the "soup" of medicines: I take isn't clearly helping, so I'd rather start again and see what, if anything I'm on, does help. I definitely do not advocate going off medications without talking to your pdoc. I will be careful, but just a bit more exhuberent about decreasing than I normally am.

Border Life: Your comment touched me, given I feel so close to what you describe. Maybe I have permanently become someone else, or maybe those flashes of joy and wonder and "LIFE" were simply that, flashes...but that is who I think I am even though many, many of my adult years (or large parts of those years, have been spent in MDE's. I too have an intense empathy for others and I really believe my struggles have made me an even more empathetic person...but I want to see the joyous part of me return, if only for a while.

s said...

Be careful, both change electrical activity and with being accustomed to both, lowering quickly can predispose to seizures.

Aqua said...

Hi Sara,
Thanks for the reminder. I do remember that and will lower my Tegretol very slowly...200mgs a week.
...aqua

Lola Snow said...

I identify so much with this post Aqua, meds are so frustrating, and sometimes we end up adding and adding to them. Maybe it would be good to get a baseline you.

Lola x

Dr Shock said...

Nice video, funny and cheerful
Dr Shock

Aqua said...

Hi Lola,
I think getting a baseline is a good idea. I haven't been off all meds for a long time...hope my husband survives me over the next few weeks;>)

Hi Dr Shock,
I love that advert. It makes me smile everytime I see it, except the song has been stuck in my head since I posted it. I suppose there could be worse things than "I love the whole world..." looping around in my head